Alert archive / New Jersey / Gale Watches in 2009

Gale Watch 5, NWS Philadelphia/Mount Holly

April 5, 2009

NWS Philadelphia/Mount Holly issued this gale watch at Apr 5, 2009, 3:37 PM EDT. It took effect at Apr 6, 2009, 6:00 PM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 5, 2009, 3:37 PM EDT (19:37 UTC)
In effect from
Apr 6, 2009, 6:00 PM EDT
Expired
Apr 6, 2009, 3:45 AM EDT
In force
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted, in the capitals the NWS used until 2016.

580 
WHUS71 KPHI 051937
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
337 PM EDT SUN APR 5 2009



ANZ430-431-450>455-060200-
/O.NEW.KPHI.SC.Y.0038.090406T1000Z-090406T2200Z/
/O.NEW.KPHI.GL.A.0005.090406T2200Z-090407T1200Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
337 PM EDT SUN APR 5 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM EDT MONDAY...
...GALE WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM EDT MONDAY.
A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT
FROM MONDAY EVENING THROUGH TUESDAY MORNING. 

LOW PRESSURE WILL APPROACH THE COASTAL WATERS LATE TONIGHT
DRAGGING A COLD FRONT ACROSS MONDAY NIGHT. WINDS AND SEAS WILL
INCREASE WITH THE APPROACH OF THIS SYSTEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
2 follow-up statements
343 
WHUS71 KPHI 060130
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
930 PM EDT SUN APR 5 2009

ANZ430-431-450>455-061000-
/O.CON.KPHI.SC.Y.0038.090406T1000Z-090406T2200Z/
/O.CON.KPHI.GL.A.0005.090406T2200Z-090407T1200Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
930 PM EDT SUN APR 5 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM EDT
MONDAY...
...GALE WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH
TUESDAY MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM EDT
MONDAY. A GALE WATCH REMAINS IN EFFECT FROM MONDAY EVENING
THROUGH TUESDAY MORNING. 

INTENSIFYING LOW PRESSURE WILL MOVE UP THE OHIO VALLEY TONIGHT AND
THEN ACROSS NEW YORK AND NEW ENGLAND. IT WILL CAUSE A COLD FRONT
TO CROSS OUR WATERS MONDAY NIGHT. INCREASING WINDS AND WAVES ARE
EXPECTED TO ACCOMPANY THESE FEATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
030 
WHUS71 KPHI 060745
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
345 AM EDT MON APR 6 2009

ANZ430-431-450>455-062100-
/O.EXT.KPHI.SC.Y.0038.090406T1000Z-090407T2200Z/
/O.UPG.KPHI.GL.A.0005.090406T2200Z-090407T1200Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
345 AM EDT MON APR 6 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM EDT TUESDAY.
THE GALE WATCH IS NO LONGER IN EFFECT. 

INTENSIFYING LOW PRESSURE WILL MOVE UP THE OHIO VALLEY AND INTO
UPSTATE NEW YORK TODAY AND INTO SOUTHEASTERN CANADA TONIGHT. THE
ASSOCIATED COLD FRONT IS EXPECTED TO CROSS OUR AREA WATERS
TONIGHT. WINDS ARE EXPECTED TO GUST UP TO 30 KNOTS TODAY THROUGH
TUESDAY. A FEW GUSTS UP TO 35 KNOTS MAY OCCUR LATER THIS MORNING
AND EARLY THIS AFTERNOON. SEAS WILL BECOME ROUGH THIS MORNING AND
CONTINUE THIS AFTERNOON, THEN REMAIN CHOPPY TONIGHT AND TUESDAY,
MAINLY ON THE OCEAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this gale watch went out at Apr 5, 3:30 PM EDT, 7 minutes earlier.

Area forecast discussion, Apr 5, 3:30 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
330 PM EDT SUN APR 5 2009

.SYNOPSIS...
AN INTENSIFYING LOW PRESSURE SYSTEM OVER THE CENTRAL MISSISSIPPI
VALLEY WILL MOVE NORTHEAST AND REACH NEW YORK STATE MONDAY EVENING
AND THEN HEAD NORTH INTO QUEBEC PROVINCE CANADA MONDAY NIGHT AND
TUESDAY. ITS ASSOCIATED COLD FRONT SHOULD CLEAR THE REGION BY MONDAY
EVENING. AN UPPER AIR DISTURBANCE ASSOCIATED WITH THE SURFACE LOW
WILL THEN LINGER CLOSE TO THE AREA ON TUESDAY AND WEDNESDAY BEFORE
RECEDING FARTHER TO THE NORTHEAST. ANOTHER LOW PRESSURE SYSTEM WILL
THEN FORM TO THE LEE OF THE SOUTHERN ROCKIES IN THE MIDDLE OF THE
WEEK AND IS FORECAST TO PASS SOUTH OF THE REGION AROUND FRIDAY
NIGHT. HIGH PRESSURE SHOULD THEN BUILD SLOWLY SOUTHEAST FROM CENTRAL
CANADA FOR NEXT WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
TS ELIOT MUST HAVE HAD THIS WEEK IN MIND WHEN HE CALLED APRIL THE
CRUELEST MONTH. NOT REALLY THAT ATYPICAL BUT NEVERTHELESS NASTY AND
THEN CHILLY WEATHER IS EXPECTED TO PREVAIL THIS UPCOMING WEEK. WE
HAVE ISSUED A FLOOD WATCH FOR THE GREATER PHL METRO AREA AND
CENTRAL NJ FOR MONDAY.

AS PER THE 12Z INITIALIZATION, THE GFS LOOKED SLIGHTLY BETTER FROM
WHERE OUR SIGNIFICANT WEATHER IS COMING FROM (THE SERN CONUS) AND
ITS OUTPUT FOLLOWS THE SREF AVERAGE AND 00Z ECMWF CLOSER WHICH WE
WILL FOLLOW.

BROAD AND DEEP ISENTROPIC LIFT IS FORECAST TO DEVELOP QUITE RAPIDLY
DURING THE SECOND HALF OF THE NIGHT ACROSS OUR CWA. SORT OF A
QUESTION OF HOW MUCH CAN THE DRY AIR RESIST THIS ONSLAUGHT WHICH
LOOKS FLEETING AT BEST GIVEN THE FCST STRENGTH OF THE FORMER. WE
INCREASED POPS ABOVE GUIDANCE. IN ADDITION...ALL OF THE MODELS ARE
FCSTG INSTABILITY ALOFT WITH FCST SHOWALTERS GETTING BELOW ZERO ON A
MPO TO BLM OR SANDY HOOK LINE BY 12Z MON. WE ALSO ADDED THUNDER LATE
TO MOST OF OUR CWA AS THIS DOES COINCIDE WITH AN IMPRESSIVE THETA E
ADVT PUSH.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY/...
PLEASE REFER TO HYDRO SECTION BELOW ABOUT THE FLOODING THREAT.

NOT AN EASY WAY TO START THE WORK WEEK ACROSS OUR CWA. WHILE THERE
ARE FCST DIFFERENCES WITH THE LOCATION OF THE JET STREAKS DURING THE
DAY ON MONDAY...THERE IS PRETTY GOOD MODEL CONSENSUS ABOUT THE
STRONGEST THETA E AND WARM AIR ADVECTION OCCURRING DURING THE
MORNING HOURS AROUND 12Z. THE FORECAST ENHANCEMENT OF THE
PRECIPITATION OCCURS AS THE DESTABILIZATION PROCESS ALOFT GETS
MAXIMIZED DURING THE MORNING AS THE FCST HIGHEST 850 TEMPS AND
DEWPOINTS COINCIDE WITH DECREASE HEIGHTS AND LOWER TEMPS ALOFT. THE
GFS HAS TOTAL TOTALS FORECAST TO REACH INTO THE MID TO UPPER 5OS
DURING THE MORNING. IT IS FORTUITOUS TO STILL HAVE A SE SFC WIND AT
THAT TIME ALONG WITH A PCPN INDUCED INVERSION. AT LEAST THROUGH THE
MORNING THE SEVERE WEATHER THREAT WOULD BE LARGE HAIL IF SOME ROBUST
STORMS CAN MAINTAIN THEMSELVES IN THE COOL AIR. FCST GFS LAPSE RATES
AT 12Z MON ARE AVERAGING AS HIGH AS 7.5C/KM WHICH EXCEED MOIST
ADIABATIC LAPSE RATES. SINCE THE SYNOPTIC SITUATION SUGGESTS MORE
FORMATION THAN TRANSLATION INTO OUR CWA...WE KEPT THE HAIL SMALL.

WHILE NOT EXACTLY THE SAME AS THE PATTERN ON FRIDAY...THERE IS
SIMILARITY AS TO WHAT COULD TRANSPIRE THE REST OF THE DAY MONDAY.
ITS ANOTHER FAIRLY DYNAMIC SYSTEM WITH A TRIPLE POINT OCCLUSION LOW
PASSING THROUGH OUR CWA. THE FLOW ALOFT IS NOT FORECAST TO BE AS
NEGATIVELY TILTED AS FRIDAY...BUT THE INSTABILITY SHOULD BE GREATER
AS 850MB TEMPS BEGIN WARMER. LIKE FRIDAY THOUGH...OUR CWA IS
FORECAST TO BE UNDER NEGATIVE LLVL THETA E ADVECTION AS THE DAY
CONTINUES. THE FORECAST MODELS ARE OFFERING CONFLICTING SIGNALS WITH
THE FCST JET STREAKS AS THEY DO NOT COINCIDE. THE GFS H250 JET
STREAK LAGS THE LLVL JET WHILE THE WRF LLVL JET LAGS ITS H250 JET
STREAK. THE GFS SOLUTION WOULD HELP AT LEAST COMPENSATE FOR THE
DECREASING THETA E SUPPORT DURING THE AFTERNOON. ALL IN ALL BOTH
SOLUTIONS SUPPORT LESS OF A WIDESPREAD THREAT DURING THE
AFTERNOON...BUT NOT AN ALL CLEAR. NO MATTER WHICH SOLUTION
OCCURS...THE FORECAST WINDS ALOFT WOULD SUPPORT STRONG WIND GUSTS IN
TSRAS AND THE FALLING WBZ WOULD INCREASE THE THREAT FOR SOME IF NOT
SEVERE HAIL. WHILE FCST SHEAR PROFILES WOULD SUPPORT THE MORE
SUPERCELL TYPE TSRAS DURING THE MORNING HOURS...THERE IS STILL
SUFFICIENT FCST SHEAR AND 0-1KM HELICITY VALUES TO NOT EXPECT RUN OF
THE MILL TSRAS DURING THE AFTERNOON. WE WILL HAVE TO SEE ONCE AGAIN
HOW QUICKLY WE CAN GET INTO THE WARM SECTOR AND HOW QUICKLY THE
INSITU COOL AIR DAMMING ERODES. BUT THE TWO PREVIOUS STRONG SYSTEMS
HAVE LAUGHED IN THE FACE OF THE STILL COOL ATLANTIC OCEAN AND WOULD
SUSPECT THIS WILL BE A THREEPEAT OF THAT. THE THIRD TIME MAY NOT BE
THE CHARM...BUT BECAUSE OF THE TWO PREVIOUS EVENTS WE DID GO ABOVE
MOS GUIDANCE DATASETS FOR MAX TEMPS.

THE ONE DIFFERENCE WITH THE FRIDAY SYSTEM IS THAT THE FORECAST WINDS
ALOFT BEHIND THE FRONT ARE NOT AS STRONG. IT APPEARS WE SHOULD
REMAIN BLO WIND ADVISORY CRITERIA. BEST DPVA AT NIGHT IS OVER OUR NW
ZONES AND THAT IS THE WAY WE PLAYED THE POPS. EVENTUALLY IT WILL
COLD ENUF FOR THE PTYPE TO FALL AS SNOW ACROSS OUR NWRN CWA.

SELF DESTRUCT SUNSHINE ON TUESDAY AS THE CYCLONIC FLOW IN THE CHILLY
AIR MASS ALOFT SHOULD ASSIST PLENTY OF CU IN FORMING. WITH ANOTHER
SHORT WAVE ROTATING THROUGH...WE CONTINUED LATE MORNING AND
AFTERNOON POPS THROUGHOUT OUR CWA. SNOW AGAIN LIKELY AS A PTYPE
ACROSS THE NWRN PART OF OUR CWA. ELSEWHERE AS PREVIOUSLY MENTIONED
THE LIGHT INTENSITY SHOULD GIVE IT AN OPPORTUNITY FOR IT TO CHANGE
TO LIQUID. COOLER NAM MOS LOOKS BETTER FOR MAX TEMPS UNLESS BOTH
GUIDANCES ARE REALLY OVERDOING THE FCST LLVL COLD AIR.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
THE UNSEASONABLY CHILLY AIR MASS WILL START TO MODIFY IN THIS
PERIOD...BUT OVERALL TEMPERATURES SHOULD AVERAGE AT OR BELOW NORMAL.
GIVEN THE STRENGTH OF THE SYSTEMS AND THE OVERALL TYPICAL SPRING
BLOCKY TYPE PATTERN THIS FORECAST PACKAGE DID LEAN TOWARD THE
SLIGHTLY SLOWER ECMWF SOLUTION. THE GFS AHAS TRENDED ITS WAY ALSO
(TU OKX) CYCLONIC FLOW ALOFT PERSISTS INTO WEDNESDAY WITH THE MODELS
SHOWING VARYING DEGREES OF INSTABILITY ALOFT NEEDED FOR SHRAS. MORE
SELF DESTRUCT SUNSHINE. PRECIPITATION ASSOCIATED WITH THE START OF
WAA FOR NOW IS EXPECTED TO MAKE ITS GREATEST INROADS IN OUR NWRN
ZONES ON THURSDAY. THE NEXT LOW PRESSURE SYSTEM IS THEN EXPECTED TO
MOVE FROM THE MISSISSIPPI VALLEY TOWARD OUR CWA CENTERED ABOUT
FRIDAY. THIS LOW SHOULD BE WEAKER THAN ITS TWO PREDECESSORS AND ITS
FORECAST TRACK IS SUPPOSE TO KEEP MOST OF OUR CWA IN THE COOL
SECTOR. MAX TEMPS ON FRIDAY MAY BE TOO HIGH. AS IT IS WE UNDERCUT
MOS...BUT WILL DEPEND UPON THE ARRIVAL OF PCPN. IF IT STARTS EARLY
ENUF IN THE DAY...WE MAY VERY WELL BE 10 DEGREES TOO WARM. ITS NOT
INCONCEIVABLE FOR PCPN TO START AS SNOW IN OUR FAR NORTHERN
ZONES. IMPROVING CONDITIONS ARE THEN EXPECTED FOR NEXT WEEKEND WITH
SUNDAY RIGHT NOW THE BETTER OF THE TWO WEEKEND DAYS.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

SOME CIRRUS HAS FORMED THIS AFTERNOON AHEAD OF A LOW PRESSURE SYSTEM
TO OUR WEST. CEILINGS SHOULD REMAIN VFR THROUGH THIS EVENING AND
INTO THE OVERNIGHT ALTHOUGH THEY WILL GRADUALLY LOWER AS WE HEAD
TOWARD MORNING. WINDS CONTINUE TO DIMINISH INTO THIS EVENING.
ALTHOUGH A FEW GUSTS WERE HANGING AROUND, WE EXPECT ALL SITES TO SEE
WIND SHIFT AROUND TO THE SOUTHWEST THIS EVENING AND MORE TO THE
SOUTH OR SOUTHEAST, BETWEEN 5 AND 10 KNOTS OVERNIGHT.

LOW PRESSURE WILL MOVE NORTHEAST FROM THE OHIO VALLEY OVERNIGHT WITH
A COLD FRONT CROSSING ALL TAF SITES BY MONDAY EVENING, BRINGING RAIN
AND LOWER CEILINGS/VISIBILITIES. THERE ARE GOOD DYNAMICS WITH THIS
SYSTEM AND AS A RESULT THERE COULD VERY WELL BE THUNDERSTORMS EARLY
MONDAY. WE HAVE CONTINUED TO MENTION CB EARLY IN THE TAFS ALONG WITH
GUSTY WINDS AND VCTS. WHEN THUNDERSTORMS ARE MORE LIKELY WILL BECOME
MORE REFINED OVER THE NEXT COUPLE OF TAF ISSUANCES.

CONDITIONS WILL CONTINUE TO WORSEN INTO MONDAY, LIKELY TO IFR
CONDITIONS ACROSS ALL TAF SITES UNTIL THE FRONT FINALLY CROSSES THE
REGION.

OUTLOOK...
AS THE LOW PULLS OFF TO THE NORTHEAST, A STRONG WEST TO NORTHWEST
FLOW SETS UP, LIKELY IMPACTING OUR AIRPORTS. VFR CONDITIONS ARE
EXPECTED TO RETURN FOR TUESDAY, ALTHOUGH A GOOD AMOUNT OF SC CAN BE
EXPECTED TO HANG AROUND THROUGH MIDWEEK.

&&

.MARINE...
LOW PRESSURE WILL APPROACH THE REGION FROM THE WEST TONIGHT AND DRAG
A COLD FRONT ACROSS THE WATERS MONDAY EVENING. THE SOUTHERLY WINDS
AHEAD OF THE SYSTEM APPEAR TO BE QUITE STRONG AND WE HAVE DECIDED TO
ISSUE A SMALL CRAFT ADVISORY, STARTING 6AM MONDAY AND ENDING 6PM
MONDAY. SEAS WILL ALSO RISE WITH THE PROLONGED SOUTHERLY FLOW, BUT
WILL BE SLOWER TO REACH SMALL CRAFT CRITERIA THAN THE WINDS. WITH
THE WARM ADVECTION AHEAD OF THE FRONT, THERE MAY BE SOME GUSTS TO
GALE FORCE BUT THINKING AT THIS TIME IS THAT THEY WILL MAINLY BE DUE
TO CONVECTION AND WE HAVE HELD OFF ISSUING A GALE WARNING FOR
TOMORROW. HOWEVER, AS THE FRONT APPROACHES AND EVENTUALLY CROSS THE
WATERS, A TIGHT GRADIENT WILL BUILD AND SOME OF THE HIGHER WINDS
ALOFT, IN THE 40 TO 50 KNOT RANGE, WILL MAKE THEIR WAY TO THE
SURFACE. WE ARE NOT LIKELY TO SEE WINDS QUITE THAT HIGH BUT THERE
IS A MODERATE CONFIDENCE THAT GALES MAY OCCUR. THEREFORE, WE HAVE
ISSUED A GALE WATCH FOR MONDAY NIGHT INTO TUESDAY MORNING. IF GALE
FORCE WINDS DO NOT OCCUR THEN THE SMALL CRAFT ADVISORY WILL NEED TO
BE EXTENDED INTO TUESDAY.

THE LOW STARTS TO PULL AWAY ON TUESDAY BUT IS SLOW TO GET MOVING.
THIS WILL HELP TO SUPPRESS HIGH PRESSURE TO OUR SOUTH, POSSIBLY
KEEPING THE GRADIENT PRETTY TIGHT. AS A RESULT, SEAS ARE EXPECTED TO
REMAIN ABOVE 5 FEET BEFORE FINALLY SUBSIDING LATE TUESDAY NIGHT INTO
WEDNESDAY.

MORE TRANQUIL CONDITIONS ARE EXPECTED WEDNESDAY INTO THURSDAY.
ANOTHER LOW PRESSURE SYSTEM IS EXPECTED FOR THE END OF THE WEEK WITH
THE POTENTIAL FOR HEADLINES ONCE AGAIN.

&&

.FIRE WEATHER...
ALTHOUGH WINDS HAVE BEEN CONSISTENTLY SUSTAINED BETWEEN 10 TO 20 MPH
WITH AN OCCASIONAL GUST TO AROUND 25 MPH, THE RELATIVE HUMIDITIES
HAVE LARGELY REMAINED AT OR ABOVE 30 PERCENT TODAY. WITH THE
APPROACHING SYSTEM FOR LATE TONIGHT INTO MONDAY BRINGING IN ABUNDANT
MOISTURE, RED FLAG CONDITIONS WILL NOT BE EXPECTED FOR THE NEXT
SEVERAL DAYS.

&&

.HYDROLOGY...
WE ISSUED A FLOOD WATCH FOR THE LOCAL PHL AREA AS WELL AS CENTRAL NJ
FOR MONDAY. THIS IS BASED ON MODEL PROJECTIONS OF ABOUT AN INCH
BASINWIDE QPFS PLUS THEIR UNANIMOUS SUPPORT OF THUNDER WHICH WOULD
ENHANCE LOCALIZED AMOUNTS. THREE HOUR HEADWATER GUIDANCE OF SOME OF
THE MORE FLOOD PRONE CREEKS AND STREAMS IN OUR CWA HAVE DROPPED TO
AROUND 1.25 INCHES. A COUPLE OF CREEKS REACHED OR CAME CLOSE TO
CAUTIONARY STAGE FRIDAY. WITH THE VEGETATION LAGGING AND A SIMILAR
EVENT EXPECTED TO OCCUR MONDAY...IF THE TSRAS COINCIDE WITH THESE
BASINS...THEY COULD GO OVER AS AROUND AN INCH WITHIN THREE HOURS IS
POSSIBLE. THIS APPEARS TO BE MORE OF A SMALLER STREAM THAN LARGER
RIVER CONCERN GIVEN THE GENERAL FAST FLOW ALOFT AND THE HIT/MISS
NATURE OF THUNDER. THIS IS ALMOST A HYBRID FLASH FLOOD/FLOOD
SYNOPTIC SCALE SCENARIO...BUT GIVEN WE ARE EXPECTING THE FLOODING TO
TREND TOWARD MINOR...DID NOT WANT TO CALL IT A FLASH FLOOD WATCH.
EVEN IF WE ARE WRONG ABOUT THE FLOOD POTENTIAL...THE HEAVY
RAIN...SOME OF WHICH WILL BE AROUND DURING THE MORNING COMMUTE IS
GOING TO MAKE IT MORE DIFFICULT THAN USUAL. LOWER HEADWATER GUIDANCE
CREEKS INCLUDE THE CHRISTINA AND WHITE CLAY IN DELAWARE...THE
VALLEY...PERKIOMEN...NESHAMINY...CHESTER AND BRANDYWINE IN
PENNSYLVANIA AND THE ASSUNPINK AND MILLSTONE IN NEW JERSEY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH FROM MONDAY MORNING THROUGH MONDAY AFTERNOON FOR
     PAZ067>071.
NJ...FLOOD WATCH FROM MONDAY MORNING THROUGH MONDAY AFTERNOON FOR
     NJZ009-010-012>019.
DE...FLOOD WATCH FROM MONDAY MORNING THROUGH MONDAY AFTERNOON FOR
     DEZ001.
MD...NONE.
MARINE...GALE WATCH FROM MONDAY EVENING THROUGH TUESDAY MORNING FOR
     ANZ430-431-450>455.
     SMALL CRAFT ADVISORY FROM 6 AM TO 6 PM EDT MONDAY FOR ANZ430-
     431-450>455.

&&

SYNOPSIS...GIGI
NEAR TERM...GIGI
SHORT TERM...GIGI
LONG TERM...GIGI
AVIATION...MEOLA
MARINE...MEOLA
FIRE WEATHER...MEOLA
HYDROLOGY...GIGI
Hazardous weather outlook, Apr 5, 10:58 AM EDT, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1058 AM EDT SUN APR 5 2009

NJZ001-007>010-012-015-PAZ054-055-060>062-067>069-061500-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-CARBON-
MONROE-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-
1058 AM EDT SUN APR 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. HOWEVER, THERE IS
SOME ENHANCED RISK FOR FIRE WEATHER TODAY AS CONDITIONS WILL BE DRY
AND WINDS WILL BE 10 TO 15 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>003-MDZ008-012-015-019-020-NJZ013-016>023-027-PAZ070-071-
061500-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-WESTERN MONMOUTH-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-
1058 AM EDT SUN APR 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. HOWEVER, THERE IS
SOME ENHANCED RISK FOR FIRE WEATHER TODAY AS CONDITIONS WILL BE DRY
AND WINDS WILL BE 10 TO 15 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SHOWERS AND THUNDERSTORMS ARE EXPECTED MONDAY. SOME OF THE
THUNDERSTORMS COULD HAVE GUSTY WINDS AND SMALL HAIL MONDAY
AFTERNOON AND THERE IS A SLIGHT RISK THAT THUNDERSTORMS COULD
BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024>026-061500-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
1058 AM EDT SUN APR 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. HOWEVER, THERE IS
SOME ENHANCED RISK FOR FIRE WEATHER TODAY AS CONDITIONS WILL BE DRY
AND WINDS WILL BE 10 TO 15 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-470-061500-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
WATERS FROM SANDY HOOK NJ TO FENWICK ISLAND DE FROM 20 TO 40 NM-
1058 AM EDT SUN APR 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 3:06 PM EDTFlood WatchPHIBurlington, Camden, Gloucester, Hunterdon, Mercer, Middlesex and 3 more22 hr
Apr 5, 3:37 PM EDTSmall Craft AdvisoryPHI3 days

Nearby

Gale Watches in New Jersey, 2009Every gale watch in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.